Alert archive / Massachusetts / Flood Watches in 2008
Flood Watch 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Aug 6, 2008, 4:11 AM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It took effect at Aug 6, 2008, 6:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 4:11 AM EDT (08:11 UTC)
- In effect from
- Aug 6, 2008, 6:00 AM EDT
- Expired
- Aug 6, 2008, 10:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 110 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBOX 060811 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EDT WED AUG 6 2008 MAZ004-008>012-061615- /O.NEW.KBOX.FA.A.0007.080806T1000Z-080806T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER 411 AM EDT WED AUG 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MASSACHUSETTS...NORTHERN WORCESTER MA AND SOUTHERN WORCESTER MA. IN WESTERN MASSACHUSETTS...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. * UNTIL 3 PM EDT THIS AFTERNOON * RAINFALL OVER THE PAST 7 DAYS HAS BEEN 2 TO 3 TIMES THE NORMAL AMOUNT IN MUCH OF HAMPDEN COUNTY AND THE SOUTHERN EDGE OF HAMPSHIRE COUNTY AS WELL AS PARTS OF WORCESTER COUNTY...JUST EITHER SIDE OF THE MASSACHUSETTS TURNPIKE. LAST NIGHT CHICOPEE HAD ABOUT 2 AND ONE QUARTER INCHES WITH OVER 4 INCHES IN THE EASTHAMPTON WESTHAMPTON AREA AND POSSIBLY 5 INCHES IN SOUTHAMPTON.| * HEAVY SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE WATCH AREA BETWEEN 530 AM AND 1230 PM. THE ADDITIONAL RAINFALL WILL PROBABLY AVERAGE JUST UNDER 1 INCH BUT ISOLATED AMOUNTS OF 3 INCHES ARE POSSIBLE IN A 4 HOUR PERIOD. THIS MAY BE ENOUGH TO CAUSE A PERIOD OF FLOODING. THE RISK FOR FLOODING WHILE LOW...IS MUCH HIGHER NEAR HOLYOKE AND CHICOPEE IF THOSE COMMUNITIES RECEIVE MORE THAN 3 INCHES OF NEW RAINFALL THIS MORNING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR SMALL STREAM OR URBAN FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ DRAG
2 follow-up statements
000 WGUS61 KBOX 060927 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 527 AM EDT WED AUG 6 2008 MAZ004-008>012-061730- /O.CON.KBOX.FA.A.0007.080806T1000Z-080806T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER 527 AM EDT WED AUG 6 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL MASSACHUSETTS... NORTHERN WORCESTER MA AND SOUTHERN WORCESTER MA. IN WESTERN MASSACHUSETTS...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA... WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. * UNTIL 3 PM EDT THIS AFTERNOON * RAINFALL OVER THE PAST 7 DAYS HAS BEEN 2 TO 3 TIMES THE NORMAL AMOUNT IN MUCH OF HAMPDEN COUNTY AND THE SOUTHERN EDGE OF HAMPSHIRE COUNTY AS WELL AS PARTS OF WORCESTER COUNTY...JUST EITHER SIDE OF THE MASSACHUSETTS TURNPIKE. LAST NIGHT CHICOPEE HAD ABOUT 2 AND ONE QUARTER INCHES WITH OVER 4 INCHES IN THE EASTHAMPTON WESTHAMPTON AREA AND POSSIBLY 5 INCHES IN SOUTHAMPTON. * HEAVY SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE WATCH AREA BETWEEN 530 AM AND 1230 PM. THE ADDITIONAL RAINFALL WILL PROBABLY AVERAGE JUST UNDER 1 INCH BUT ISOLATED AMOUNTS OF 3 INCHES ARE POSSIBLE IN A 4 HOUR PERIOD. THIS MAY BE ENOUGH TO CAUSE A PERIOD OF FLOODING. THE RISK FOR FLOODING WHILE LOW...IS MUCH HIGHER NEAR HOLYOKE AND CHICOPEE IF THOSE COMMUNITIES RECEIVE MORE THAN 3 INCHES OF NEW RAINFALL THIS MORNING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR SMALL STREAM OR URBAN FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KBOX 061430 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1030 AM EDT WED AUG 6 2008 MAZ004-008>012-061530- /O.CAN.KBOX.FA.A.0007.000000T0000Z-080806T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER 1030 AM EDT WED AUG 6 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS HAS BEEN CANCELLED. THE HEAVIER SHOWERS WERE MOVING EAST OF THE FLOOD WATCH AREA LATE THIS MORNING. SCATTERED SHOWERS WILL CONTINUE INTO THE AFTERNOON AND THERE IS ALSO A CHANCE OF THUNDERSTORMS DEVELOPING. HOWEVER...ADDITIONAL RAINFALL IS NOT EXPECTED TO WIDESPREAD AND HEAVY ENOUGH TO PRODUCE FLOODING. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Aug 6, 3:27 AM EDT, 44 minutes earlier.
Area forecast discussion, Aug 6, 3:27 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 327 AM EDT WED AUG 6 2008 .SYNOPSIS... A WARM FRONT WILL BRING A BAND OF HEAVY RAIN SHOWERS TO THE REGION TODAY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER NEW ENGLAND FROM THURSDAY THROUGH THE WEEKEND. THIS WILL BRING SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND A FEW THUNDERSTORMS. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... WE CONVERTED EVERYTHING TO THE LESS TIMELY INTENSE FLOOD WARNING... TO HANDLE ANY CONTINUED FLOODING AND RUNOFF. WE HAVE A REPORT OF AT LEAST 1 PERSON INSISTING ON DRIVING AROUND BARRICADES AND GETTING TRAPPED. HOLYOKE WE KNOW WAS HARD HIT WITH BASEMENTS AND SMALL STREAM FLOODING. NIGHTTIME FLOODING IS EVEN MORE DANGEROUS THAN THE SAME IN DAYTIME WHEN VISUAL ACUITY IS MUCH BETTER. THERE IS MUCH UNKNOWN IN THE HILLY OUTSKIRTS...PARTICULARLY MONTGOMERY AND THE HILLSIDES VICINITY HOLYOKE. REPORTS WILL REPOST THROUGH THE NIGHT OR AT 530 AM...AS TIME AVAILS AS WE START PLACING ATTENTION ON WEDNESDAY. 3 REPORTS OVER 4 INCHES NOW. BOX RADAR CLEARLY UNDERESTIMATED AND WE THINK OKX OVEREST...SO THE RESULT SHOULD BE SOME 6 INCH AMOUNTS WHEN ALL IS SAID AND DONE. THAT IS WHAT A STEADY STATE-BALANCED EVENT CAN PRODUCE IN 3 HRS ON PWAT OF ROUGHLY 1.4 INCHES. SLOW MOVEMENT AND LOW TOPPED WAS THE KEY HERE AND PROBABLY RFALL EFFICIENCY. WE CAN STILL USE MORE REPORTS TO FLESH OUT THE SERIOUSNESS OF THE HAMPSHIRE HAMPDEN EVENT. EMAIL TO WALTER.DRAG@NOAA.GOV CAN WORK. FRANKLIN COUNTY WAS LESS SERIOUS AND ONLY FLOOD ADVISORY MATERIAL THERE...WE THINK. FROM 956PM ON MET BACKGROUND MONITORING WARM PROCESS SHORT TERM RFALL...FFW AND FLOOD ADVISORY HAS IT COVERED. THIS WAS A SHORT TERM DANGEROUS SITUATION FOR FLOOD PRONE LOW LYING AREAS OF THE SOUTHERN THIRD OF HAMPSHIRE COUNTY AND FAR NORTHERN HAMPDEN COUNTY. NOTE...NOT A STROKE OF LIGHTNING WITH THIS EPISODE TONIGHT WARM PROCESS RAIN...UPSLOPE WINDS INCLUDING NICE BAF INFLO AT 8 AND 9 PM PLS SEE ALB SOUNDING WINDS AT ABOUT 2000 FT MATCHING MY CONCERN FOR UPSLOPE PRODUCTION. ALB PWAT 1.3 INCHES...THIS WAS NO ORDINARY RAIN...EFFICIENCY PLAYED A ROLE. UPTON 00Z SOUNDING PWAT 1.4. THIN CORRIDOR OF EQUIV POTENTIAL TEMP MAX AND SBLI LI BLO ZERO FEEDING THE E SLOPES OF BERKS. PRES FALLS NYS. MISSED MAREPS TONIGHT DUE TO HIGHER PRIORITIES. LSRS POSTED. THANK YOU ALL FOR YOUR REPORT SUPPORT TONIGHT. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 AM THURSDAY/... GFS APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEMS YET AGAIN...SO HAVE SIDED WITH WITH NAM FOR THIS FORECAST. THE NAM APPEARS TO HAVE A GOOD HANDLE ON THINGS...HAVING CORRECTLY FORECAST THE LOWER CLOUDS THIS AFTERNOON. MORE IN A BIT. HIGH PRECIPITABLE WATER AIR ARRIVES LATE TONIGHT INTO WEDNESDAY MORNING...WHICH WILL LEAD TO LOCALLY HEAVY RAINFALL. DECENT SYNOPTIC FORCING WILL PROMOTE WIDESPREAD SHOWERS SO HAVE KEPT POPS IN THE CATEGORICAL RANGE. CONVECTIVE INSTABILITY IS MARGINAL AT BEST...BUT THE DYNAMICS ARE TOO STRONG TO COMPLETELY RULE OUT A FEW THUNDERSTORMS SOMETIME FROM EARLY WEDNESDAY MORNING INTO WEDNESDAY EVENING. THINKING THE HEAVIEST RAINFALL OCCURS ACROSS THE WESTERN HALF OF SOUTHERN NEW ENGLAND LATE TONIGHT THROUGH WEDNESDAY MORNING...THEN SHIFTING EAST FOR THE AFTERNOON INTO THE EVENING HOURS. USED A CONSENSUS BLEND OF THE MOS TEMPERATURES TO TWEAK PREVIOUS FORECAST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... DEEP LAYER UPPER TROUGH WILL BE THE MAIN WEATHER FEATURE THURSDAY THROUGH THE WEEKEND. MODEL GUIDANCE HAS CHANGED LITTLE FROM PREVIOUS RUNS. THEREFORE...NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE PREVIOUS FORECAST. STILL LOOKING AT DIURNAL BOUTS OF SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY THROUGH SATURDAY...THEN A GRADUAL DRYING LOOKS TO TAKE PLACE AS TROUGH WEAKENS AND SLIDES TO THE EAST. ANOTHER COLD FRONT LOOKS TO APPROACH TUE OR WED WHICH WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD PRODUCE HAIL OR STRONG WINDS DURING THE AFTERNOON HOURS THU THROUGH SAT...ESPECIALLY IF WE GET POCKETS OF SURFACE HEATING INTO THE 80 TO 85 RANGE WITH DEWS IN THE LOWER 60S. THIS SHOULD AID IN PRODUCING AN UNSTABLE ENVIRONMENT WITH TEMPS APPROACHING -15C AT H5. WE/RE CONFIDENT ENOUGH TO GO WITH LIKELY POPS FOR NORTHERN ZONES THURS...AND HIGH CHANCE/LOW LIKELY FOR FRIDAY. TEMPS THROUGH THE PERIOD LOOK TO AVERAGE NORMAL TO SLIGHTLY BELOW. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... TODAY...AREA OF MVFR/IFR CIGS PERSIST EAST OF KEEN-KORE-KIJD. CIGS EXPECTED TO SLOWLY LIFT TO VFR THRU THIS AFTERNOON. MVFR/IFR CONDITIONS DEVELOPING TONIGHT...MAINLY AFTER 06Z...FROM WEST TO EAST AS A LOW PRESSURE APPROACHES FROM THE GREAT LAKES. LIKELY TO REMAIN VFR ACROSS CAPE COD AND THE ISLANDS THROUGH DAYBREAK. WED...MVFR/IFR EAST OF LIKELY AT KAFN-KORH-KPVD THROUGH 18Z. PROBABLY VFR FARTHER WEST. HOWEVER...CONFIDENCE ON CIGS IS LESS THAN AVERAGE. COULD HAVE MVFR/IFR AT ALL TAF LOCATIONS MOST OF THE DAY. CONVECTION A POSSIBILITY...AND NOT A LARGE ONE AT THAT. DECREASING CHANCE OF SHOWERS AS WEDNESDAY NIGHT PROGRESSES...BUT SOME IFR/MVFR CONDITIONS COULD DEVELOP IN LIGHT WINDS AND HIGH LOW LEVEL MOISTURE. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY THROUGH SUNDAY...VFR CONDITIONS EXPECTED THE MAJORITY OF THE TIME. HOWEVER...AREAS OF MVFR ARE EXPECTED IN SHOWERS AND TSTMS DURING THE AFTERNOON AND EARLY EVENING HOURS. WILL ALSO HAVE TO WATCH FOR PATCHY FOG LATE AT THE NIGHT INTO THE EARLY MORNING HOURS...ESPECIALLY IF WE CAN MUSTER UP SOME CLEARING DURING THESE TIMES. && .MARINE... RATHER TRANQUIL CONDITIONS ON THE COASTAL WATERS TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE WATERS WEDNESDAY...TAPERING OFF WEDNESDAY NIGHT. OUTLOOK...THURSDAY THROUGH SUNDAY... RATHER TRANQUIL CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS PRESSURE GRADIENT REMAINS FAIRLY WEAK. HOWEVER...MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR AFTERNOON SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EKSTER/FRANK NEAR TERM...DRAG SHORT TERM...BELK LONG TERM...EKSTER AVIATION...BELK/EKSTER MARINE...BELK/EKSTER
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT WED AUG 6 2008 CTZ002>004-MAZ002-003-005>007-013>024-026-NHZ011-012-015-RIZ001>008- 070800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY WEST OF MONADNOCKS AND WORCESTER HILLS. POCKETS OF POOR DRAINAGE STREET FLOODING ARE LIKELY FOR A 2 TO 3 HOUR PERIOD AS BANDS OF HEAVY SHOWERS MOVE THROUGH THE REGION STARTING FIRST IN THE CONNECTICUT RIVER VALLEY NEAR DAYBREAK AND REACHING COASTAL MASSACHUSETTS DURING MIDDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM THIS EVENING OVER NORTHWEST MASSACHUSETTS. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR HEAVY RAIN OR LIGHTNING RELATED EVENTS. ANZ230>237-250-254-255-070800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 356 AM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY OF A THUNDERSTORM BETWEEN 11AM AND 4 PM. AREAS OF DENSE FOG MAY HAMPER MARINE TRAVEL TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. LIGHTNING WILL BE THE MAIN RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MAZ004-008>012-070800- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 356 AM EDT WED AUG 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO A THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POSSIBLE RENEWED FLOODING OR LIGHTNING STRIKES.
In the hours before
Local storm report, Aug 5, 10:19 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1019 PM EDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD EASTHAMPTON 42.27N 72.68W
08/05/2008 HAMPSHIRE MA AMATEUR RADIO
POMERY ROAD IMPASSABLE AND CLOSED DUE TO FLOODING. 1
PERSON TRAPPED IN A CAR AND RESCUED.
0925 PM FLASH FLOOD EASTHAMPTON 42.27N 72.68W
08/05/2008 HAMPSHIRE MA MESONET
TWO REPORTS OF OVER 3 INCHES IN 1 HOUR...SIMILAR TO NWS
MULTIRADAR ONE HOUR PRECIPITATION. AS OF 925 PM CW0845
REPORTS 3.73 INCHES AND W1SEM REPORTS 3.63 INCHES.
0926 PM FLASH FLOOD EASTHAMPTON 42.27N 72.68W
08/05/2008 HAMPSHIRE MA AMATEUR RADIO
UPDATE ON AREA OF POMERY ROAD. TREE AND POWERLINE DOWNED
DUE WASHOUT. SMALL MUDSLIDE.
0926 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
HAMPDEN AND NORTHAMPTON STREET INTERSECTION CAR STUCK IN
FLOOD WATER.
0932 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
CAR FLOATING IN WATER SARGENT STREET UNDERPASS
1012 PM FLASH FLOOD WESTHAMPTON 42.30N 72.77W
08/05/2008 HAMPSHIRE MA TRAINED SPOTTER
3.9 INCHES IN 70 MINUTES ENDING 1010PM.
1012 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
CHERRY STREET VICINITY...SEVERAL SIDE STREETS IMPASSABLE.
1016 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
ROUTE 202 NEAR HOLYOKE HOSPITAL IMPASSABLE DUE TO
FLOODING.
&&
WDRAGLocal storm report, Aug 5, 10:34 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1034 PM EDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD WESTHAMPTON 42.30N 72.77W
08/05/2008 HAMPSHIRE MA TRAINED SPOTTER
3.9 INCHES IN 70 MINUTES ENDING 1010PM.
1012 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
CHERRY STREET VICINITY...SEVERAL SIDE STREETS IMPASSABLE.
1016 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
ROUTE 202 NEAR HOLYOKE HOSPITAL IMPASSABLE DUE TO
FLOODING.
1028 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
18 INCHES OF WATER ON BEECH STREET..IMPASSABLE. ALSO
CLOSED ARE HOWARD AND HAMPTON STREETS.
&&
WDRAGLocal storm report, Aug 5, 11:26 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1126 PM EDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD EASTHAMPTON 42.27N 72.68W
08/05/2008 HAMPSHIRE MA AMATEUR RADIO
POMERY ROAD IMPASSABLE AND CLOSED DUE TO FLOODING. 1
PERSON TRAPPED IN A CAR AND RESCUED.
0925 PM FLASH FLOOD EASTHAMPTON 42.27N 72.68W
08/05/2008 HAMPSHIRE MA MESONET
TWO REPORTS OF OVER 3 INCHES IN 1 HOUR...SIMILAR TO NWS
MULTIRADAR ONE HOUR PRECIPITATION. AS OF 925 PM CW0845
REPORTS 3.73 INCHES AND W1SEM REPORTS 3.63 INCHES.
0926 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
HAMPDEN AND NORTHAMPTON STREET INTERSECTION CAR STUCK IN
FLOOD WATER.
0926 PM FLASH FLOOD EASTHAMPTON 42.27N 72.68W
08/05/2008 HAMPSHIRE MA AMATEUR RADIO
UPDATE ON AREA OF POMERY ROAD. TREE AND POWERLINE DOWNED
DUE WASHOUT. SMALL MUDSLIDE.
0932 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
CAR FLOATING IN WATER SARGENT STREET UNDERPASS
1012 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
CHERRY STREET VICINITY...SEVERAL SIDE STREETS IMPASSABLE.
1016 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
ROUTE 202 NEAR HOLYOKE HOSPITAL IMPASSABLE DUE TO
FLOODING.
1028 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
18 INCHES OF WATER ON BEECH STREET..IMPASSABLE. ALSO
CLOSED ARE HOWARD AND HAMPTON STREETS.
1048 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
MOTORIST TRAPPED BY FLOOD WATERS NEAR THE SARGENT STREET
OVERPASS
1050 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
VEHICLE STUCK IN FLOOD WATERS ON SOUTHAMPTON ROAD
1100 PM FLASH FLOOD WESTHAMPTON 42.30N 72.77W
08/05/2008 HAMPSHIRE MA TRAINED SPOTTER
4.2 INCHES OF MEASURED RAINFALL SINCE 9 PM
1110 PM FLOOD CHICOPEE 42.18N 72.57W
08/05/2008 HAMPDEN MA AMATEUR RADIO
SEVERAL BASEMENTS FLOODED WITH 3 TO 4 FEET OF WATER.
SEVERAL SIDE STREETS CLOSED DUE TO FLOODING
1120 PM FLOOD HOLYOKE 42.21N 72.64W
08/05/2008 HAMPDEN MA AMATEUR RADIO
SENATOR STREET CLOSED DUE TO FLOODING
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:42 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 5, 9:20 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 115 min |
| Aug 5, 11:18 PM EDT | Areal Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Aug 6, 1:05 PM EDT | Special Marine Warning | BOX | 55 min | |
| Aug 6, 1:57 PM EDT | Special Marine Warning | BOX | 48 min | |
| Aug 6, 3:25 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 50 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 54 min |
| Aug 6, 4:42 PM EDT | Areal Flood Advisory | BOX | Hampden | 93 min |
| Aug 6, 7:50 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 25 min |
Nearby
Flood Watches in Massachusetts, 2008Every flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.